Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Neurontin Interact With HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Cold hands & feet with Neurontin

Last month I increased my dose of Neurontin from 300mg (3xdaily) to 600mg (3xdaily). I'm experiencing colder than usual hands and feet. Is this a side effect from the increased Neurontin and are there other alternatives? Thanks....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is hard to answer that question without details regarding such issues as your HIV status, HIV meds, whether you smoke, age, whether cold temperatures aggravate the condition, etc. Neurontin by itseld doesn't usually cause the feet/hands to... Read more »

Neurontin treatment for neuroopathy

I have been suffering from peripheral neuropathy for some time now -- specifically, very cold (not... Read more »

Interaction of HIV meds and herbal meds

I am a Physician Assistant in California working with coinfected patients. I had a question about... Read more »
Articles
Canadian AIDS Treatment Information Exchange

À la Carte -- 5. Managing the Effects of HIV and Meds on the Body

Food-Drug Interactions Following the food guidelines for your meds will reduce the chance of resistant virus. Check with your doctor or pharmacist about food requirements. The interactions between you, HIV, medications and nutrition are... Read more »
Test Positive Aware Network

Victrelis "Not Recommended" With Some HIV Meds

The new hepatitis C drug Victrelis (boceprevir) is "not recommended" to be taken with some HIV medications, according to a "Dear Doctor" letter issued in February by Merck & Co. Merck reported drug interaction data showing that Victrelis and... Read more »
Test Positive Aware Network

Practically Everything You Ever Wanted to Know About the Meds

You may have seen a handy little graphic on what to use when starting HIV therapy. It appears in every issue of Positively Aware's Annual HIV Drug Guide , among other places. That graphic is taken from U.S. HIV treatment guidelines, but there is... Read more »
TheBodyPRO.com

Once-Weekly and Once-Monthly HIV Meds in the Pipeline: Studies From ICAAC 2012

Two new HIV drugs in development that show promise for less frequent dosing were previewed at ICAAC 2012 in San Francisco. One of the drugs, a fusion inhibitor named albuvirtide, could make once-a-week HIV medication a reality. Results from two... Read more »
Connect With Others

Living with HIV and meds

Posted by Anonymous, 5 Replies
I have been HIV + since 97 and am now on meds, since 2001.
I am constantly tired and wonder how I will continue rebuilding my life up, going back to work etc. Not working is extremely depressing but the thought sometimes of getting back out there... Read more »

HIV meds and Depression meds?

Posted by Anonymous, 3 Replies
Hello. I have known of my positive status for two years now. I was put on Epivir, Viread, and Sustiva in February of 2004. My labs are good, and I feel great, as my viral load is almost undetectable. This summer I have had some problems with... Read more »

Call for meds for Guatemala

Posted by Anonymous
Call for medicines:

HIV Medicines for Guatemala has an urgent need for the following medicines

Hivid 0.75 mg
Diflucan (Fluconazole) 100 & 200 mg
Bactrim 960 mg
Viracept 250 mg
Azithromycin 600 mg
Cipro (Ciprofloxacin) 500 mg
Leucovorin (Folinic Acid)
Fans... Read more »

med question

Posted by lindaluv51, 1 Reply
I'm experiencing some very annoying burning pain in feet from neuropathy..my hiv doctor prescribed Neurontin..when taking this med it makes me feel kinda "weird" or "goofy".. hard to expain..but I was wondering if the drug has affected anyone else... Read more »